MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 10ML REG PR SALINE 10ML FILL; SALINE, VASCULAR ACCESS FLUSH

BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 10ML REG PR SALINE 10ML FILL; SALINE, VASCULAR ACCESS FLUSH
Catalog Number 306546
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It is reported foreign matter inside syringe.Verbatim: as you can see in the photos, there appears to be an unidentified substance inside the syringe.Fortunately, the nurse caught it before use.We checked both floor stock and inventory but did not find any additional syringes from this lot, or any other lot, with similar issues.No patient harm.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation it was reported that an unidentified substance was present inside a syringe.To support the investigation, thirty sealed flow wrap samples and two photographs were submitted to the quality team for evaluation.Visual inspection of all returned samples identified no defects, imperfections, or foreign matter.The photographs depict a syringe outside of its flow wrap, with brown colored specks visible.No additional information could be discerned from the images.A device history record review was completed for material number 306546, lot 5261627.The review did not identify any quality issues during manufacture that could have contributed to the reported condition, and no related quality notifications were found.All processes and final inspections met specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation, including the analysis of the photographs, the customer reported condition is confirmed.Without the physical sample reflecting the condition documented in the photographs, a probable root cause could not be determined.

Brand Name
SYRINGE 10ML REG PR SALINE 10ML FILL
Common Device Name
SALINE, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24176704
Report Number1911916-2026-00037
Device Sequence Number9579053
Product Code FOZ
UDI-Device Identifier00382903065462
UDI-Public(01)00382903065462(17)280930(10)5261627
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K003553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number306546
Device Lot Number5261627
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown